Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 147, NWS Pueblo, CO

July 17, 2005Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 17, 2005, 10:43 PM MDT for Pueblo County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2005, 10:43 PM MDT (04:43 UTC)
Expired
Jul 17, 2005, 11:45 PM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 26 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2005-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2005-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 180443
SVRPUB
COC101-180545-
/O.NEW.KPUB.SV.W.0147.050718T0443Z-050718T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1043 PM MDT SUN JUL 17 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO.

* UNTIL 1145 PM MDT.

* AT 1043 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS CENTERED NEAR AVONDALE...OR 12 MILES EAST OF PUEBLO...AND
  WAS MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER BOONE BY 1105 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$
6 follow-up statements
000 
WWUS55 KPUB 180450
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1050 PM MDT SUN JUL 17 2005

COC101-180545-
/O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/
PUEBLO CO-
1050 PM MDT SUN JUL 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY
UNTIL 1145 PM MDT...

AT 1045 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THIS STORM WAS CENTERED NEAR AVONDALE...OR ABOUT 13 MILES EAST OF
PUEBLO...MOVING SOUTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER BOONE BY 1105 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$
000 
WWUS55 KPUB 180458
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1058 PM MDT SUN JUL 17 2005

COC101-180545-
/O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/
PUEBLO CO-
1058 PM MDT SUN JUL 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY
UNTIL 1145 PM MDT...

AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED NEAR AVONDALE...OR ABOUT 16 MILES EAST OF
PUEBLO...MOVING SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  OVER BOONE BY 1105 PM MDT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$
000 
WWUS55 KPUB 180510
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1110 PM MDT SUN JUL 17 2005

COC101-180545-
/O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/
PUEBLO CO-
1110 PM MDT SUN JUL 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY
UNTIL 1145 PM MDT...

AT 1107 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED NEAR BOONE...OR ABOUT 18 MILES EAST OF
PUEBLO...MOVING SOUTHEAST AT 15 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
PUEBLO COUNTY...INCLUDING AVONDALE AND BOONE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$
000 
WWUS55 KPUB 180519
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1119 PM MDT SUN JUL 17 2005

COC101-180545-
/O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/
PUEBLO CO-
1119 PM MDT SUN JUL 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY
UNTIL 1145 PM MDT...

AT 1116 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS CENTERED NEAR BOONE...OR ABOUT 20 MILES EAST OF
PUEBLO...MOVING EAST AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
PUEBLO COUNTY...INCLUDING BOONE.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$
000 
WWUS55 KPUB 180532
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1132 PM MDT SUN JUL 17 2005

COC101-180545-
/O.CON.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/
PUEBLO CO-
1132 PM MDT SUN JUL 17 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN PUEBLO COUNTY
UNTIL 1145 PM MDT...

AT 1129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS CENTERED NEAR BOONE...OR ABOUT 23 MILES EAST OF
PUEBLO...MOVING SOUTHEAST AT 10 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
PUEBLO COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$
000 
WWUS55 KPUB 180540
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1140 PM MDT SUN JUL 17 2005

COC101-180550-
/O.EXP.KPUB.SV.W.0147.000000T0000Z-050718T0545Z/
PUEBLO CO-
1140 PM MDT SUN JUL 17 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUEBLO COUNTY HAS
EXPIRED...

AT 1138 PM MDT...DOPPLER RADAR SHOWED THAT...WITH THE EXCEPTION OF
LIGHTNING...THE WEATHER HAS WEAKENED BELOW SEVERE CRITERIA AND NO
LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3837 10445 3817 10456 3796 10407 3837 10406

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:47 PM MDT, 7 hours 56 minutes earlier.

Area forecast discussion, Jul 17, 2:47 PM MDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT SUN JUL 17 2005

.SHORT TERM...
(TONIGHT AND MONDAY)

MAIN CONCERN IS COVERAGE AND SEVERITY OF TSRA WITH FRONT MOVING
ACROSS THE EASTERN PLAINS.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
POTENT UPPER TROUGH ACROSS THE DAKOTAS THROUGH SOUTHERN WYOMING
CONTINUING TO LIFT EAST NORTHEAST...WITH WESTERLY FLOW ALOFT
INCREASING ACROSS THE STATE ATTM. BACKDOOR COLD FRONT ASSOCIATED
WITH PASSING UPPER TROUGH CONTINUES TO MOVE ACROSS THE EASTERN
PLAINS...AND IS CURRENTLY BACKED UP AGAINST THE RAMPART RANGE AND
WET MTS THROUGH A LINE JUST SOUTH OF LHX AND LAA. MSAS PRESSURE
TENDENCY CHARTS INDICATING FRONT MAY BE SLOWING WITH ONLY 1-2MB 3HRLY
PRESSURE FALLS CURRENTLY ACROSS EASTERN CO ATTM. REGION RADARS
INDICATING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS FIRING
ACROSS THE HIGHER TERRAIN ATTM.

TONIGHT...FRONT LOOKS TO CONTINUE TO SLOW/STALL OUT ACROSS THE RATON
MESA REGION THIS EVENING...AS NORTHERN ROCKIES SYSTEM CONTINUES TO
MOVE AWAY...ALLOWING FOR EAST TO NORTHEASTERLY UPSLOPE FLOW TO
CONTINUE TO ADVECT IN AMPLE LOW LEVEL MOISTURE FROM NE CO AND
WESTERN KANSAS. WITH CONTINUED LOW LEVEL UPSLOPE...SHOULD SEE STORMS
CONTINUE TO DEVELOP ACROSS THE EASTERN MTS THIS EVENING...SPREADING
ACROSS THE I-25 CORRIDOR AND INTO A MORE UNSTABLE ATMOSPHERE
ACROSS THE EASTERN PLAINS THROUGH THE NIGHT. SOUNDINGS INDICATING
CAPES BETWEEN 1000-1500 J/KG AND WITH INCREASING WESTERLY FLOW AND
SHEAR ACROSS THE PLAINS...COULD SEE A FEW SEVERE STORMS PRODUCING
UP TO QUARTER SIZED HAIL AND GUSTY WINDS TO NEAR 60 MPH. OUTFLOW FROM
STORMS SHOULD CONTINUE TO PUSH FRONT INTO NORTHERN NEW MEXICO AND
WESTERN TEXAS OVERNIGHT...KEEPING WEAK UPSLOPE FLOW AND THE POTENTIAL
FOR SOME MORNING STRATUS ACROSS THE PLAINS.  ACROSS THE WESTERN HALF
OF THE REGION...CONVECTION SHOULD END WITH SUNSET...WITH CLEARING
SKIES OVERNIGHT.

MONDAY...WEAK NORTHWEST FLOW DEVELOPS ACROSS THE REGION AS UPPER
HIGH PRESSURE ACROSS THE DESERT SW BEGINS TO REBUILD ACROSS THE
GREAT BASIN AND FOUR CORNERS REGIONS. LOW LEVEL UPSLOPE WILL KEEP DEW
PTS IN THE MID 40S AND 50S ACROSS THE EASTERN PLAINS...AND WITH
STRONG SOLAR HEATING...WILL SEE SCATTERED AFTERNOON SHOWERS AND
THUNDERSTORMS FIRE ACROSS THE EASTERN MTS. MODELS INDICATING
CAPES BETWEEN 500-1000J/KG ACROSS THE FOOTHILLS TOMORROW...WITH SOME
MARGINALLY SEVERE STORMS PRODUCING PENNY SIZED HAIL POSSIBLE.
STORMS WILL TEND TO WEAKEN AS THE MOVE OFF THE HIGHER TERRAIN AND
INTO A WELL CAPPED ENVIRONMENT ACROSS THE EASTERN PLAINS. WITH THE
UPSLOPE FLOW...H7 TEMPS BETWEEN 10C-12C AND MORNING CLOUDS...HAVE
GONE ON THE COOL SIDE OF GUIDANCE TEMPS ACROSS EASTERN COLORADO.
OUT WEST...MODELS...ESPECIALLY NAM...INDICATING SOME LOW LEVEL
MOISTURE SPREADING INTO THE SAN LUIS VALLEY AND EASTERN SLOPES OF
THE SAN JUANS...AND IS PRINTING OUT COPIOUS AMOUNTS OF QPF.
THINKING THIS IS A TAD OVERDONE...HAVE KEEP MAINLY ISOLATED POPS
ACROSS THE SW AND CENTRAL MTS AND HIGH MT VALLEYS IN THE AFTERNOON.
WITH WARMING ALOFT AS RIDGE BUILDS BACK ACROSS THE REGION...WILL
SEE TEMPS ABOVE SEASONAL AVERAGES ACROSS THE WESTERN HALF OF THE
CWA. -MW

.LONG TERM...
(TUESDAY THROUGH SUNDAY)

...HOT AND RELATIVELY DRY TUE-FRI...
...POTENTIAL FOR BETTER WETTING PRECIPITATION COVERAGE SAT-SUN...

MON NGT...TRICKY FORECAST MON NGT AND ALL DEPENDS ON THE MOIST
CONVECTION FORMING OVER OUR ERN CO MOUNTAINS AND FOOTHILLS MON AFTN.
LOW LEVEL FRONTAL BOUNDARY WILL LIKELY STRETCH FROM THE SRN
FOOTHILLS INTO NERN NM AND PANHANDLES OF TX/OK. RELATIVELY DEEP
MOISTURE SHOULD BE IN PLACE ALONG WITH A MID LEVEL SHORTWAVE
MOVING OVERHEAD TO TRIGGER ISOLD-SCT SHRA/TSRA OVER OUR ERN CO
MOUNTAINS LATE AFTN AND EVE. ADAQUATE WIND SHEAR SHOULD BE IN
PLACE FOR THE POTENTIAL OF SUPERCELLS GENERALLY ALONG OUR ERN CO
MOUNTAINS ERN SLOPES AND ALONG THE I-25 CORRIDOR. SURFACE BASED
CAPE VALUES ARE PROGGED TO BE 1-3K J/KG ALONG OUR ERN MOUNTAINS
AND I-25 CORRIDOR AND POSSIBLY IN THE SAN LUIS VALLEY. CAPE VALUES
IN THE -10C TO -30C HAIL GROWTH ZONE ARE A LITTLE HIGHER THIS
MODEL RUN AND RUNNING APPROXIMATELY 800-1000 J/KG. WET BULB ZERO
HEIGHTS ARE PRETTY HIGH...THOUGH...AROUND 14-15K FT MSL...SO THINK
ANY HAIL POTENTIAL WOULD BE 1/2-3/4 INCH IN DIAMETER AT BEST.
DOWNDRAFT CAPE VALUES OF 1-1.5K J/KG ARE PROGGED TO BE JUXTAPOSED
WITH THE HIGHER CAPE AREAS...SO THERE COULD BE A DAMAGING WIND
POTENTIAL MON EVE ALONG THE I-25 CORRIDOR. THERE WILL ALSO BE THE
POTENTIAL FOR MODERATE TO HEAVY RAIN IN THE STRONGER UPDRAFTS
GIVEN THE RELATIVELY HIGH WET BULB ZERO HEIGHTS...H7-H5 SPECIFIC
HUMIDITY VALUES OF 6-7 G/KG...AND GEORGES K-INDICES OF 40-45C.
MAY NEED A FLASH FLOOD WATCH FOR THE NEWLY CREATED MASON GULCH
BURN SCAR...BUT WILL LEAVE THAT TO LATER SHIFTS CONSIDERING THE
THREAT WOULD BE LATE MON AFTN AND NGT...AND THERE IS SOME
UNCERTAINTY IF THE PRECIPITATION WILL FORM AT ALL. IF THE ISOLD-
SCT SHRA/TSRA DO FORM LATE MON AFTN...THEN IT COULD EVOLVE INTO A
SMALL MESOSCALE CONVECTIVE SYSTEM OVER SERN CO/NERN NM/PANHANDLES
OF OK AND TX AS S-SWLY 15- 25KT LLJ FORMS OVER ERN NM/WRN TX AND
OK. THE ASSOCIATED THETA AND THETA-E ADVECTIONS COULD KEEP THE
CONVECTIVE SYSTEM GOING DURING THE NGT. THE SYSTEMS MESOBETA
ELEMENT(STORM CENTROID) SHOULD BE MOVING TO THE S-SE AT 15-20KT
PER CORFIDI VECTOR ANALYSIS.

TUE-FRI...BROAD MID/UPPER LEVEL HOT HIGH IS STILL PROJECTED TO
MORE BACK INTO THE FOUR CORNERS AREA TUE AND REMAIN AT LEAST
THROUGH THU OR FRI. THE WESTERLIES ULJ SHOULD REMAIN WELL NORTH OF
THE CO ROCKIES ALONG THE US-CANADIAN BORDER...SO LITTLE POTENTIAL FOR A
COLD FRONT TO RACE DOWN THE HIGH PLAINS. THE ONLY FRONTAL BOUNDARY
THAT WILL BE IN THE AREA IS THE DRYLINE...WHICH SHOULD GO THROUGH
ITS TYPICAL DIURNAL MIGRATION WITH DAYTIME MIXING AND NIGHTTIME
COOLING. VERY LITTLE IN THE WAY OF DEEP MOISTURE ASSOCIATED WITH
THIS SYSTEM...SO THE PRECIPITATION WILL BE FEW AND FAR BETWEEN ALONG
WITH MAINLY HIGH CLOUD BASED VIRGA OR DRY THUNDERSTORMS...BUT
ONLY A COVERAGE OF 14% OR LESS IF AT ALL. HOT TEMPS SHOULD BE THE
MAIN STORY WITH H7 TEMPS PROGGED TO BE +18 TO +22C ACROSS SRN CO.
THIS WILL PROMOTE MAX TEMPS NEAR 100F AT PUB FOR TUE THROUGH THU
AND POSSIBLY FRI. THE SAN LUIS VALLEY WILL LIKELY BE IN THE 90S
EACH DAY...TOO.

SAT AND SUN...STILL LOOKS LIKE A PATTERN CHANGE MAYBE COMING. THE
MID LEVEL BERMUDA HIGH SHOULD DEVELOP OVER THE MIDWEST AND SERN
US WITH THE MID LEVELS WINDS CONTINUING OUT OF THE S-SW ACROSS THE
DESERT SW AND CNTRL ROCKIES FOR A COUPLE OF DAYS. THIS POTENTIAL
MONSOON FLOW PATTERN COULD CONTINUE INTO NEXT WEEK. ANOTHER KEY
FEATURE TO THIS FLOW WILL BE THE REMAINS OF TROPICAL SYSTEM
EMILY POSSIBLY MOVING INTO THE DESERT SW AND CNTRL ROCKIES NEXT
WEEKEND AND NEXT WEEK. SFC DEW POINTS ARE ALREADY IN THE 50S
ACROSS SRN AZ AND SRN NM. IF THIS FLOW PATTERN CONTINUES AND THE
REMAINS OF TROPICAL SYSTEM EMILY DO MOVE INTO THE DESERT
SW...RELATIVELY DEEP TROPICAL MOISTURE COULD MOVE INTO SRN CO
WITH SFC DEW POINTS WELL INTO THE 40S/50S FOR IN THE MOUNTAINS
AND HIGH VALLEYS. THIS WOULD PROMOTE THE POTENTIAL FOR MODERATE-
HEAVY RAINFALL AND RELATIVELY COOLER TEMPERATURES...IF EVERYTHING
COMES TOGETHER. METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

23/17
Hazardous weather outlook, Jul 17, 6:52 AM MDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
652 AM MDT SUN JUL 17 2005

COZ058>089-093>099-181300-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
652 AM MDT SUN JUL 17 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST
COLORADO PLAINS THIS AFTERNOON AND EVENING. A COLD FRONT WILL MOVE
ACROSS THE AREA LATER THIS MORNING AND EARLY AFTERNOON. MOIST
UPSLOPE WILL DEVELOP AFTER THE FRONT GOES BY. SUFFICIENT INSTABILITY
AND WIND SHEAR WILL BE IN PLACE TO ALLOW FOR A FEW ROTATING STORMS
TO DEVELOP. THE PRIMARY THREAT FROM THE STORMS WILL BE WIND GUSTS
TO 65 MPH AND HAIL UP TO THE SIZE OF QUARTERS.

LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS
TODAY. ANY HEAVY RAIN WHICH FALLS ON THE MASON GULCH BURN SCAR WILL
HAVE THE POTENTIAL TO CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON
AND EVENING.  THUNDERSTORMS WILL BE MOST WIDESPREAD ALONG THE
SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...WHERE ONE OR TWO SEVERE
THUNDERSTORMS WILL BE POSSIBLE...WITH LARGE HAIL...LOCALLY
HEAVY RAIN...AND DAMAGING WINDS THE PRIMARY THREAT.  TUESDAY THROUGH
FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY...MAINLY ACROSS THE MOUNTAINS...HIGH VALLEYS...AND
THE ADJACENT PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS TO 45 MPH.  THUNDERSTORM
ACTIVITY IS EXPECTED TO BECOME MORE WIDESPREAD NEXT WEEKEND AS
SOUTHERLY FLOW BRINGS INCREASING PACIFIC MOISTURE INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY
BE POSSIBLE AFTER 1 PM ACROSS ALL OF THE SOUTHEAST PLAINS.

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.